MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 4.0MM HEXAGONAL SCREWDRIVER
Model Number 313.93
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a cannulated screwdriver would not slide over the k wires for the 7.3 cannulated set.The hex of the screwdriver tip was reported to have been bent.The procedure was completed successfully with a two (2) minute delay.There was no patient consequence.Concomitant device reported: unknown k wire (part # unknown, lot # unknown, quantity 1).This report is for 1 4.0mm hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-b5, d1-d4.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) cannulated 4.0mm hexagonal screwdriver.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6 investigation summary visual inspection: the cannulated 4.0mm hexagonal screwdriver (p/n: 314.05, lot #: 5273453) was received at us cq.Upon visual inspection, it was observed that the distal tip of the complaint device was deformed/bent.No other issues were identified with the returned components of the device.Device failure/defect identified? yes functional test: a functional test was not performed with the complaint device since the applicable mating component(s) were not returned.Therefore, the allegation of unable to assemble could not be replicated or confirmed.Could the complaint be replicated with the returned device(s)? unable to perform dimensional inspection: specified dimensions: distal tip inner diameter = 2.9mm +0.1mm measured dimensions: distal tip inner diameter = 2.81mm, non-conforming measurement device: gp32 document/specification review: the following document(s) were reviewed: no design issues or discrepancies were identified.Complaint confirmed? yes conclusion: the complaint condition was confirmed for the cannulated 4.0mm hexagonal screwdriver (p/n 314.05, lot 5273453) as the distal tip of the device was deformed/bent.The complaint device was not observed to be unable to assemble.While no definitive root cause could be determined, it is possible the device encountered unintended forces during use.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history part #: 314.05 synthese lot # 5273453 supplier lot # na release to warehouse date: 08 jul 2006 manufactured by synthese brandywine no ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data-d10, h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 4.0MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10396379
Report Number2939274-2020-03501
Device Sequence Number14334861
Product Code HXX
UDI-Device Identifier10886982188243
UDI-Public(01)10886982188243
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number313.93
Device Catalogue Number314.05
Device Lot Number5273453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer08/10/2020
08/12/2020
09/03/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date08/13/2020
08/17/2020
09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - GUIDE/COMPRESSION/K-WIRES